# SDR 98ZZZX3431

- Difficulty date: August 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1793J
- Make and model: Piper PA-28-140
- Aircraft serial: 2824219
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Pin
- Part number: 6273400
- Condition: Sheared
- Location: Flap Handle
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE PIN WHICH HOLDS THE FLAP HANDLE IN SELECTED POSITIONS WAS FOUND MISSING.  IT APPEARS THE PIN FRACTURED IN HALF AT THE ROLL PIN HOLE AND FELL OUT OF THE PLUG, PIPER P/N 62734-00.  THE PIN COULD NOT BE LOCATED IN THE AIRCRAFT OR AT THE ACCIDENT SITE.  THERE HAS BEEN THREE PREVIOUS FAILURES REPORTED BY SDR'S.  THIS IS AN OLDER STYLE OF THIS PIN WHICH MEASURES .190 THOUSANDTHS OF AN INCH.  THE PIN HAD BEEN RE-DESIGNED IN 1968 INCREASING THE DIAMETER TO .250 THOUSANDTHS OF AN INCH.  RECOMMEND THIS PIN BE INSPECTED EVERY 100 HOURS BY PULLING ON BOTH ENDS OF THE PIN TO ASSURE STRUCTURAL INTEGRITY OF THE PIN.
